Searchable abstracts of presentations at key conferences in endocrinology
Endocrine Abstracts (2020) 70 EP360 | DOI: 10.1530/endoabs.70.EP360

ECE2020 ePoster Presentations Pituitary and Neuroendocrinology (94 abstracts)

Carcinoid crisis after peptide receptor radionuclide therapy in patient with midgut neuroendocrine tumor.

Dorota Brodowska-Kania , Marek Saracyn , Maciej Kolodziej , Lukasz Kowalski & Grzegorz Kaminski

65 views


Military Institute of Medicine, Department of Endocrinology and Isotope Therapy, Warsaw, Poland


Background: Carcinoid crisis (CC) may rarely occur as a complication of general anesthesia/surgery or peptide receptor radionuclide therapy (PRRT) in patients with neuroendocrine tumor (NET). The incidence of CC as a complication of PRRT is underestimated and comes to 10% of all radioisotope therapies. Progressive organ dysfunction, decrease or increase in blood pressure SBP <80 mmHg or >180 mmHg, unexplained tachyarrhythmia with heart rate >120/ min, bronchoconstriction and facial flushing are criteria for CC.

Clinical case: We present a 75-year-old patient who developed a life-threatening cc on the second day after prrt. he had a midgut neuroendocrine tumor (synaptophysin (+), chromogranin (neuroendocrine tumor (synaptophysin ), ki67 5%), with metastates to liver, bones, abdominal nodules and right orbit. a long-acting somatostatin analog (saa)–octreotide was administered. the ct follow-up after 8 months showed progression. the patient was qualified for radioisotope therapy with 177 lu-dota-tate. the patient received the first activity of 200 mci177lu-dota-tate without significant complications. after three months, a second activity of 200 mci 177 lu-dota-tate was given. at admission, the patient was in a good general condition. In additional testsslightly increased CRP–12.5 mg/dl, creatinine-1.4–1.5 mg/dl were found. Urine culture was ordered, and Amoxicillin\Clavulanic were administered. On the next day, intravenous 1000 ml 10% Nephrotec was given for kidney protection, followed by 200 mCi 177Lu-DOTA-TATE. 24 hours after administration of PRRT, the general condition worsened. A syncope, atrial flutter with a rapid ventricular rate of up to 200/min, a tendency to hypotension with a systolic pressure of up to 90 mmHg occured and inflammatory parameters increased (CRP-37 mg/dl, procalcitonin 20 ng/ml). The patient was significantly weakened, with edema, short breath, oliguria, abdominal pain, without diarrhea. Facial flushing dominated. The ciprofloxacin and ceftriaxone, fluids, diuretics, metoprolol and amiodarone were administered. Due to persistent facial flushing and mentioned above signs, CC was diagnosed. Intravenously bolus of 200 µg octreotide, then 100 µg every 6h were given. Daily urine collection showed significantly increased excretion of 5-HIAA-69 mg/24 h (N:2–9 mg/24 h) before and 76 mg/24 h after octreotide injection. No bacterial growth was found in the blood and urea. Treatment with short-acting somatostatin analogues was continued. On the fifth day after PRRT administration, the sinus rhythm returned and the patient’s condition improved.

Conclucion: Potential causes of carcinoid crisis in this case might be: injection of last SAA dose 3 months before PRRT, tumor lysis syndrome after PRRT, overproduction of serotonin from lysine and arginine given as nephroprotection or partially all of them.

The next PRRT, should be proceeded with use of short-acting somatostatin analog immediately after PRRT as the protection against the CC.

Volume 70

22nd European Congress of Endocrinology

Online
05 Sep 2020 - 09 Sep 2020

European Society of Endocrinology 

Browse other volumes

Article tools

My recent searches

No recent searches.